Oklahoma, 2006

Hail and Damaging Winds in Oklahoma, August 3, 2006

August 3, 2006 · NWS TSA · 5 events in 4 counties and zones

3 thunderstorm wind, 2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 3, 2:09 PM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Aug 3, 2:09 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
309 PM CDT THU AUG 3 2006

.DISCUSSION...
DIFFERENTIAL HEATING ALONG CIRRUS BAND HAS ENHANCED AN APPARENT
PRE-FRONTAL TROUGH...WHICH IS PROVIDING ENOUGH CONVERGENCE WITHIN
THE WEAKLY CAPPED AIRMASS ACROSS THE SOUTHERN HALF OF THE FORECAST
AREA TO SUPPORT SCATTERED THUNDERSTORMS. AVAILABLE INSTABILITY AND
THERMO PROFILES SUGGEST A LIMITED POTENTIAL OF WET MICROBURSTS. THE
MORE ROBUST AIRMASS CHANGE HAS FILTERED INTO NORTHEAST
OKLAHOMA...AND EXPECT ANY OVERNIGHT ELEVATED CONVECTION TO FAVOR
THE TRUE FRONTAL BOUNDARY THUS MAINTAINING CHANCE POPS ACROSS THE NORTH.
HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM FOR ALL LOCATIONS
AS OVERNIGHT LOWS WILL COOL INTO THE 70S AREAWIDE.

FRONTAL BOUNDARY WILL REMAIN ACROSS THE AREA FRIDAY WITH MID TO
UPPER 90S FEELING LIKE RELIEF FOR MANY LOCATIONS. SCATTERED
THUNDERSTORMS WILL AGAIN BE POSSIBLE WITHIN A WEAKLY CAPPED
AIRMASS THOUGH THE DOMINANT MID/UPPER LEVEL HIGH PRESSURE WILL
SERVE TO LIMIT OVERALL COVERAGE.

REMNANTS OF BOUNDARY AND ASSOCIATED AXIS OF DEEPER MOISTURE WILL
GRADUALLY SHIFT EASTWARD AND WILL CARRY SLIGHT CHANCE POPS ACROSS
NORTHEASTERN THIRD OF THE FORECAST AREA. EXPECT AIRMASS TO WARM
THROUGH THE WEEKEND WITH UPPER 90S TO LOW TRIPLE DIGITS LIKELY BY
EARLY NEXT WEEK. UPCOMING FEATURES OF NOTE WILL BE AN EASTERLY
WAVE TRANSLATING TO OUR SOUTH SUNDAY INTO MONDAY...AND THE DEGREE
OF SOUTHERLY PUSH THE NEXT COLD FRONT CAN MAKE BY MONDAY INTO
TUESDAY. CONFIDENCE IN EITHER OF THIS FEATURES NOTICEABLY
AFFECTING OUR WEATHER IS LOW...SO WILL CONTINUE WITH A MORE
PERSISTENT FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  95  77  99 /  30  30  20  10
FSM   75  97  75  98 /  20  20  20  20
MLC   76  98  75 100 /  20  20  10  10
BVO   69  94  73  99 /  40  30  20  10
FYV   69  92  70  93 /  20  20  20  20
BYV   68  89  69  92 /  20  20  20  20
MKO   74  96  76 100 /  30  20  20  10
MIO   70  93  73  97 /  20  20  20  20
F10   74  98  75  99 /  30  20  10  10
HHW   77  99  75  99 /  20  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 6 PM THURSDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...EXCESSIVE HEAT WARNING UNTIL 6 PM THURSDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 07
Hazardous weather outlook, Aug 3, 11:45 AM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT THU AUG 3 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CDT THU AUG 3 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

DANGEROUS HEAT.
	RISK...ELEVATED.
        AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

DISCUSSION...
EARLY THIS AFTERNOON...AN OUTFLOW BOUNDARY STRETCHED FROM EXTREME
NORTHEAST OKLAHOMA INTO CENTRAL OKLAHOMA. CLOUD COVER HAS HAMPERED
WARMING SOME OVER NORTHEAST OKLAHOMA...BUT AREAS SOUTH OF THE WARM
FRONT WILL CONTINUE TO WARM TO AROUND 100 DEGREES. WITH THE
ATMOSPHERE BECOMING QUITE UNSTABLE LATER TODAY...ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS THE REGION. WHILE
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD
PRODUCE MARGINALLY SEVERE DOWNBURST WINDS.

THERE IS A CHANCE THAT THUNDERSTORMS COULD REDEVELOP LATER
TONIGHT...AS THE SOUTHWESTERLY LOW-LEVEL JET STRENGTHENS.

THE EXCESSIVE HEAT WARNING CONTINUES THROUGH THE AFTERNOON...WITH
HEAT INDICES TOPPING OUT AROUND 105 DEGREES...MAINLY ACROSS EAST
CENTRAL AND SOUTHEAST OKLAHOMA...ALONG WITH WEST CENTRAL ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...DANGEROUS HEAT POTENTIAL.
MONDAY...DANGEROUS HEAT POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
OUTFLOW BOUNDARIES WILL AGAIN LINGER ACROSS THE AREA WHICH WILL SET
THE STAGE FOR ISOLATED THUNDERSTORM ACTIVITY FRIDAY AND POSSIBLY
SATURDAY.  LITTLE CHANGE IN AIRMASS WILL RESULT IN HOT WEATHER FOR
THE UPCOMING WEEKEND...WITH THE HEAT TO CONTINUE FOR MUCH OF NEXT
WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
INTERESTED PARTIES WILL WANT TO MONITOR THE LATEST FORECASTS AND
STATEMENTS...PARTICULARLY HEAT WATCH AND WARNING PRODUCTS SHOULD
THEY BE ISSUED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 3, 2:26 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
326 PM CDT THU AUG 3 2006

ARZ011-032100-
MADISON AR-
326 PM CDT THU AUG 3 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     SOUTHERN MADISON

AT 326 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PETTIGREW...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ARBAUGH...RED STAR...PETTIGREW...
DUTTON AND BOSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Aug 3, 2:40 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
340 PM CDT THU AUG 3 2006

OKZ073-032115-
PITTSBURG OK-
340 PM CDT THU AUG 3 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     WESTERN PITTSBURG

AT 340 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF ARPELAR...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HAYWOOD AND ARPELAR.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Aug 3, 3:15 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT THU AUG 3 2006

OKZ071-032145-
MCINTOSH OK-
415 PM CDT THU AUG 3 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     WESTERN MCINTOSH

AT 415 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF VERNON...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HANNA...VERNON...RAIFORD...
VIVIAN AND STIDHAM.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 3, 3:45 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT THU AUG 3 2006

ARZ011-032215-
MADISON AR-
445 PM CDT THU AUG 3 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     MADISON

AT 445 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF WITTER...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...GEORGETOWN...WEATHERS...AURORA...
KINGSTON...WITTER...JAPTON AND MARBLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 3, 4:34 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
534 PM CDT THU AUG 3 2006

OKZ066-032300-
OKMULGEE OK-
534 PM CDT THU AUG 3 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OKMULGEE

AT 534 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HENRYETTA...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILSON...OKMULGEE...HENRYETTA...
BRYANT...DEWAR...HOFFMAN...GRAYSON...SCHULTER AND MORRIS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Tulsa radar (KINX), 89 km away, was scanning. The volume nearest the first event began at 22:54 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Okmulgee

When
August 3, 4:55 PM CST
Where
Okmulgee County, Henryetta
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
35.450, -95.983

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs. Some of the tree limbs knocked down power lines.

Hail, Okmulgee

When
August 3, 4:55 PM CST
Where
Okmulgee County, Henryetta
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.450, -95.983

Thunderstorm Wind, Okfuskee

When
August 3, 5:45 PM CST
Where
Okfuskee County, 2 mi NW of Okemah
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
35.450, -96.333

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs and a power pole.

Hail, Sequoyah

When
August 3, 6:43 PM CST
Where
Sequoyah County, Vian
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.500, -94.967

Thunderstorm Wind, Le Flore

When
August 3, 9:16 PM CST
Where
Le Flore County, Heavener
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
34.883, -94.600

Thunderstorm winds estimated at 70 miles an hour blew the roof off a barn, blew over a grain elevater and snapped power poles.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532833, 5532834, 5532900, 5532901, 5532902.